Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 395, NWS Memphis, TN

July 22, 2003Fayette County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 22, 2003, 7:43 AM CDT for Fayette County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2003, 7:43 AM CDT (12:43 UTC)
Expired
Jul 22, 2003, 8:00 AM CDT
In force
17 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Fayette County, TN

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2003-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2003-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -198 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-352 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-198 m²/s²
0-3 km storm-relative helicity
-146 m²/s²
Significant tornado parameter
0.0
Supercell composite
-4.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:00 AM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jul 22, 3:00 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
300 AM CDT TUE JUL 22 2003

FRONTAL BOUNDARY EXTENDS ALONG THE OHIO VALLEY THROUGH NORTHWEST
TENNESSEE INTO EASTERN OKLAHOMA. SOME SHOWERS ACTIVITY CURRENTLY IN
NORTHEAST ARKANSAS WITH STRONGER STORMS IN NORTH CENTRAL AND
NORTHWEST SECTIONS OF THE STATE. SHORTWAVE SHOULD MOVE INTO REGION
TODAY AND EVENTUALLY MAKE ITS WAY OUT BY WEDNESDAY MORNING. BEST
CHANCE OF RAIN SHOULD BE SOUTH OF THE FRONT SO WENT WITH LIKELY POPS
IN NORTHERN HALF AND CATEGORICAL POPS IN THE SOUTH. SPC STILL HAS
SLIGHT RISK FOR SOUTHERN HALF OF FORECAST AREA. CURRENT FORECAST HAS
MENTION OF SEVERE WEATHER SO SEE NO REASON TO REMOVE THAT WORDING.
WITH SHORTWAVE STILL AROUND TONIGHT...OPTED TO INCLUDE SLIGHT CHANCE
POPS IN NORTHERN TWO-THIRDS OF FORECAST AREA AND CHANCE POPS IN
SOUTH. KEPT SLIGHT CHANCE POPS IN EXTREME SOUTHEAST COUNTIES FOR
WEDNESDAY MORNING.

PRELIMINARY NUMBERS
MEM 84/67/84/65/88 821
MKL 81/63/81/60/85 722
JBR 83/65/83/62/88 621
TUP 85/67/84/62/87 942

.MEG...NONE.
Hazardous weather outlook, Jul 22, 3:42 AM CDT, 4 hours 1 minute before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-230845-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
342 AM CDT TUE JUL 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS MUCH OF EAST ARKANSAS...SOUTHERN SECTIONS OF WEST TENNESSEE
AND NORTH MISSISSIPPI. A COLD FRONT WILL MOVE THROUGH THE REGION
TODAY AND TONIGHT BRINGING THUNDERSTORMS TO THE REGION. SOME OF THE
THUNDERSTORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Special weather statement, Jul 22, 6:21 AM CDT, 1 hour 22 minutes before
TNZ049-088-221215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
621 AM CDT TUE JUL 22 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...SHELBY AND TIPTON
COUNTIES.

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED 20 MILES WEST OF DOWNTOWN
MEMPHIS AT 621 AM CDT...MOVING EAST AT 40 MPH.

PEOPLE IN SHELBY AND TIPTON COUNTIES...INCLUDING THE CITIES OF
BARTLETT...COVINGTON...GERMANTOWN AND MILLINGTON...SHOULD MONITOR
THIS STORM CLOSELY.
Special weather statement, Jul 22, 7:40 AM CDT, 3 minutes before
ARZ027-028-035-036-048-049-058-MSZ001-002-007-008-010>013-015-
020>023-TNZ049-088-221400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
0740 AM CDT TUE JUL 22 2003

SEVERE THUNDERSTORM WATCH NUMBER 796  HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES:

IN ARKANSAS...
CRITTENDEN      CROSS           LEE             MISSISSIPPI
PHILLIPS        POINSETT        ST. FRANCIS

SEVERE THUNDERSTORM WATCH NUMBER 796  REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES:

IN MISSISSIPPI...
CALHOUN         CHICKASAW       COAHOMA         DE SOTO
LAFAYETTE       MARSHALL        PANOLA          PONTOTOC
QUITMAN         TALLAHATCHIE    TATE            TUNICA
YALOBUSHA

IN TENNESSEE...
SHELBY          TIPTON

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 6:36 AM CDTSevere Thunderstorm WarningMEGDeSoto24 min
Jul 22, 6:49 AM CDTSevere Thunderstorm WarningMEGAlcorn26 min
Jul 22, 7:02 AM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall43 min
Jul 22, 7:04 AM CDTSevere Thunderstorm WarningMEGTishomingo41 min
Jul 22, 7:22 AM CDTSevere Thunderstorm WarningMEGBenton38 min
Jul 22, 7:34 AM CDTSevere Thunderstorm WarningMEGTippah26 min
Jul 22, 7:53 AM CDTSevere Thunderstorm WarningMEGAlcorn52 min
Jul 22, 8:01 AM CDTSevere Thunderstorm WarningMEGTippah14 min
Jul 22, 8:03 AM CDTSevere Thunderstorm WarningMEGPrentiss, Tishomingo42 min
Jul 21, 7:39 PM CDTSevere Thunderstorm WarningMEGObion36 min
Jul 22, 6:29 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton46 min
Jul 22, 6:46 AM CDTSevere Thunderstorm WarningMEGFayette44 min
Jul 22, 7:16 AM CDTSevere Thunderstorm WarningMEGShelby14 min
Jul 22, 7:19 AM CDTSevere Thunderstorm WarningMEGFayette26 min
Jul 22, 7:30 AM CDTSevere Thunderstorm WarningMEGHardeman45 min
Jul 22, 8:06 AM CDTSevere Thunderstorm WarningMEGHardin39 min
Jul 22, 6:07 AM CDTSevere Thunderstorm WarningMEGSt. Francis23 min
Jul 22, 6:15 AM CDTSevere Thunderstorm WarningMEGCrittenden30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.